Is Sotalol causing erectile dysfunction?

Patient

Q: Can a beta blocker start causing erectile dysfunction 6 years later?

Symptoms:  Erectile dysfunction
Doctor

A:   Thanks for your question.
Yes, one of the side effects of beta blockers is erectile dysfunction which is the inability to develop and maintain an erection for satisfactory sexual intercourse or activity in the absence of an ejaculatory disorder such as premature ejaculation. A period of persistence of longer than 3 months has been suggested as a reasonable clinical guideline. Since many people may not appreciate this problem immediately and may report even after 6 months, through the time line for appearance of this problem is variable and can't be really pinpointed.
Hope this helps.

Related Q&A

Q: I am 53yrs old having erectile disfunction for the last 3yrs and also having diabetic around 15 yrs . kindly advice m...

Q: I am 32 years old, weight 69 kg, height-5feet 7 inches and hypertensive..i am taking olmezest 40 mg for primary hyper...

Q: Erectile dysfunction. could you guide me to clinic or something i live in Seattle

Q: What is more effective 1500 mg of l-arginine daily or 100mg of sildenafil before sexual intercourse

Q: Dear Doctor, I am a male 23 year-old biology and chemistry graduate with no medical conditions and under no medica...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews